Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at May 30, 2012, 3:00 PM CDT for Noxubee County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2012, 3:00 PM CDT (20:00 UTC)
- Expired
- May 30, 2012, 3:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
County Noxubee County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1192 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
555
WWUS84 KJAN 302000
SPSJAN
MSZ039-302045-
NOXUBEE MS-
300 PM CDT WED MAY 30 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT WED MAY 30 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 MPH WINDS WAS LOCATED 3 MILES NORTH OF GHOLSON AT 259 PM
CDT...MOVING NORTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN NOXUBEE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3300 8861 3300 8860 3293 8861 3293 8875
3293 8876 3292 8881 3308 8881 3304 8860
TIME...MOT...LOC 1959Z 235DEG 8KT 3299 8871
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at May 30, 11:15 AM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, May 30, 11:15 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1115 AM CDT WED MAY 30 2012 ...SEVERE STORMS POSSIBLE THIS AFTERNOON WITH AN ADDITIONAL RISK LATER ON THURSDAY... .UPDATE...LATEST SATELLITE IMAGERY SHOWS AN OUTFLOW BOUNDARY ASSOCIATED WITH AN MCV...WHICH CAME FROM SOME CONVECTION IN THE SOUTHERN PLAINS OVERNIGHT. IT WAS MOVING TOWARD THE MS RIVER OVER NORTHEAST LOUISIANA. ALSO A WEAK SURFACE BOUNDARY WAS NOTED ACROSS THE NORTHWEST DELTA REGION. THESE FEATURES WILL HELP TO PROVIDE A LOW LEVEL MECHANISM FOR SOME POSSIBLE SEVERE WEATHER ACROSS THE REGION FOR THIS AFTERNOON. HIGH RES MODELS FOCUS STORMS SPREADING ACROSS THE REGION FROM THE WEST NORTHWEST FOR THIS AFTERNOON. ALSO A SERIES OF WEAK DISTURBANCES WAS MOVING THROUGH THE SOUTHERN STREAM FROM THE SOUTHERN PLAINS. UPPER AIR ANALYSIS SHOWS AN AREA OF DIVERGENCE ALOFT MOVING TOWARD THE REGION FROM THE SOUTHERN PLAINS WITH SOME APPROACHING SUBTROPICAL JET ENERGY. AT THIS TIME AREA RADARS WERE SHOWS SOME ISOLATED TO SCATTERED ACTIVITY FROM ARK TO NORTHEAST TEXAS. THE LOW LEVEL LOOKED PRETTY CAPPED THIS MORNING IN UPPER AIR AND SATELLITE IMAGERY FOR MOST OF THE REGION. AREA SOUNDINGS WERE PRETTY DRY COMPARED TO YESTERDAY. LOW LEVEL FLOW WAS RATHER WEAK WITH MIDLEVEL FLOW AROUND 15 TO 20 KNOTS AND UPPER WEST NORTHWEST FLOW AT 30 TO 35 KNOTS. CAPES AT JAN WERE OVER 3000. DCAPES WERE OVER 1000. SO WITH THIS IN MIND HAVE DELAY THE START OF THE CONVECTION IN THE GRIDS BY LOWERING THE POPS FOR LATE THIS MORNING...BUT KEPT THE SAME DECENT POPS FOR THIS AFTERNOON. THE PRIME TIME FOR CONVECTION STILL LOOKS TO BE BETWEEN NOON AND 7 PM. MAIN RISK WILL CONTINUE TO HAIL AND DAMAGING WINDS. CURRENT HIGHS STILL LOOK TO BE ON TRACK./17/ ./PREVIOUS DISCUSSION...407 AM CDT WED MAY 30 2012 SHORT TERM...FORECAST FOCUS WILL BE ON CONVECTIVE POTENTIAL TODAY AND THEN AGAIN LATER THU-THU NGT AS THE MAIN SYSTEM AND STRONG COLD FRONT MOVE THROUGH THE REGION. MAIN PLAYERS TODAY WILL BE THE STALLING FRONT OVER THE N/NE CWA AND THE S/WV(MCV) THAT MOVES E/SE INTO THE AREA FROM THE SOUTHERN PLAINS COMPLEX. ALL THE LATEST MODEL DATA SHOW THE SLOW MOVING SFC FRONT JUST N/NE OF THE CWA MAKING SOME LOW PROGRESS EARLY TODAY AND STALLING OVER A PORTION OF THE AREA. WITH MORE OF A NE PUSH TO THE LOW LEVEL FLOW...THE STALLING FRONT WILL TAKE AN INTERESTING ORIENTATION WITH A MUCH MORE PRONOUNCED SE SAG OVER THE NE/E-CENTRAL PART OF THE CWA. WITH MORE OF THIS BOUNDARY INTO THE CWA...LOOK FOR BETTER LOW LEVEL CONVERGENCE ASSOCIATED WITH THIS FEATURE. THE OTHER MAJOR PLAYER IS THE REMNANT MCV THAT WILL MOVE THROUGH THE CWA FROM THE CURRENT SOUTHERN PLAINS STORM COMPLEX. LOOK FOR THE COMBINATION OF THESE FEATURES TO SUPPORT A MORE FAVORABLE SETUP OVER THE CWA FOR STORMS TODAY. THE GLOBAL MODELS INDICATE THESE SUCH FEATURES BUT OFFER DIFFERING SOLUTIONS IN HOW PRECIP DEVELOPS. WHAT GUID IS MOST CONSISTENT AND REPRESENTS THE MASS FIELDS IN ITS QPF OUTPUT IS THE HI-RES MODELS. ALL FOUR (SPC WRF/NSSL WRF/NMM/ARW NCEP WRF'S) ARE IN SOLID AGREEMENT ON CONVECTIVE POTENTIAL TODAY AND DEVELOP QUITE A BIT OF STORMS OVER THE CWA. THIS MULTI CONSENSUS OUTPUT MAKES SENSE AND WILL BE THE PRIMARY BASIS FOR THE NEXT 12-24 HRS OF THE FORECAST. ALL MODELS CONTINUE TO SHOW COOLING ALOFT AND LINGERING LOW LEVEL WARMTH TODAY. THIS WILL RESULT IN VERY STEEP LAPSE RATES WITH 29-30 VERTICAL TOTALS. THIS THERMO SETUP WILL YIELD AN UNSTABLE ENVIRONMENT AS TEMPS RISE TO THE LOWER 90S AND COMBINE WITH MID/UPPER 60S SFC DEWPTS. LOOK FOR A RANGE OF 2000-3000 J/KG OF ML/SBCAPE WITH LI'S (-9 TO -12) SUPPORTING ROBUST UPDRAFTS AS MID LEVEL FORCING INCREASES FOR AFTERNOON. LOW LEVEL FLOW BELOW 700MB WILL BE WEAK BUT STRONGER MID/UPPER FLOW WILL EXIST IN RESPONSE TO THE S/WV. MID LEVEL FLOW OF 20-25KTS WILL BE POSSIBLE AND HIGHER VALUES ARE NOT OUT OF THE QUESTION DEPENDING ON INFLUENCES OF THE MCV. LIMITATIONS ARE ANY ENHANCED CAPPING AND LINGERING DRY AIR WHICH WAS AROUND YESTERDAY AND SUPPRESSED EVEN CLOUD DEVELOPMENT. OVERALL...LOOK FOR A FAIRLY EVEN MIX OF SVR HAIL AND DAMAGING WIND GUSTS BASED OFF THE MULTI-CELL APPEARANCE OF THE HI-RES CONVECTIVE STORM MODE. DMG WIND COULD DOMINATE IF STRONGER FLOW DEVELOPS ALOFT AND A WELL DEVELOPED COLD POOL GETS GOING. AS FOR HAIL...QUARTER TO GOLFBALL SIZE FITS THE THERMO SETUP WITH A FEW LARGER STONES POSSIBLE IF THINGS SETUP JUST RIGHT. AS FOR TIMING...THINGS COULD GET GOING AS EARLY AS 11AM BUT THE MAIN TIMEFRAME LOOKS TO BE BETWEEN NOON AND 7PM. AS FOR FORECAST SPECIFICS...GUID POPS WERE WAY TOO LOW AND VALUES WERE SIGNIFICANTLY INCREASED. POPS WILL BE IN THE 40-60% RANGE WHICH I FEEL IS A MUCH BETTER REPRESENTATION OF WHAT'S EXPECTED. GUID HIGH TEMPS WERE DECENT AND FIT THE TREND OF A QUICK WARMUP WITH THE UPPER END JUST A TAD LESS THAN PREV DAYS. AS FOR TONIGHT...HAVE LOWERED POPS ACROSS THE N HALF DUE TO EXPECTED EARLY START TO THE STORMS TODAY. WHILE SOME LOW END CHANCES WILL EXIST TONIGHT...MOST OF THIS PERIOD WILL BE IN THE LULL BEFORE ACTIVITY INCREASES FOR THU AFTERNOON. FOR THU-THU NGT...MODELS CONTINUE TO BE IN DECENT AGREEMENT ON THE POTENT UPPER TROUGH AND STRONG LATE SEASON COLD FRONT TO MOVE THROUGH THE CWA. STORM EVOLUTION IS NOT AS CLEAR DUE TO THE COMPLEX EVOLUTION OF THE NEAR TERM STORM SYSTEMS. HOWEVER...CONDITIONS WILL EXIST FOR MORE STORMS DUE TO INCREASING MOISTURE AND STRONG LIFT. INCREASING WIND FIELDS WILL ALSO ADD TO THE SITUATION AND AS EVERYTHING COMBINES...MORE SEVERE STORMS WILL BE POSSIBLE. AT THIS POINT...LATE THU AFTERNOON AND EVENING SEEM TO BE THE MAIN TIME FOR THE MOST ROBUST STORMS AND GREATEST COVERAGE OF STORMS. DAMAGING WINDS AND HAIL WILL BE THE PRIMARY RISK. HOWEVER...WIND SHEAR WILL INCREASE THU NGT AND THERE COULD BE A PERIOD WHERE A TORNADO OR TWO MAY BE POSSIBLE. JUST SOMETHING TO KEEP AN EYE ON. /CME/ .LONG TERM... (FRIDAY THROUGH WEDNESDAY) THE LONG TERM PORTION OF THE FORECAST WILL FEATURE A BRIEF BREAK FROM ABOVE NORMAL TEMPS FRIDAY INTO SATURDAY...FOLLOWED BY MODERATING CONDITIONS FOR THE LATE WEEKEND INTO EARLY NEXT WEEK. LATEST GUIDANCE HAS SPED UP THE TIMING OF THE COLD FRONT...WITH THE BOUNDARY PUSHING EAST OF THE CWA BY DAYBREAK FRIDAY AND LINGERING SHOWER ACTIVITY MOVING OUT OF THE AREA BEFORE NOON. THE ASSOCIATED UPPER TROUGH WILL SHIFT EASTWARD AND SET UP SHOP OVER THE ATLANTIC SEABOARD OVER THE WEEKEND AND INTO NEXT WEEK...WITH UPPER RIDGING BUILDING OVER THE GREAT PLAINS. THIS WILL PLACE THE AREA IN NORTHWEST FLOW ALOFT. UNFORTUNATELY...OR FORTUNATELY DEPENDING UPON ONES PERSPECTIVE...THE SURFACE HIGH PRESSURE AXIS WILL HAVE ALREADY SHIFTED EAST THE REGION BY LATE SATURDAY. THUS THE RESPITE FROM SUMMERLIKE TEMPERATURES WILL BE RATHER BRIEF AS RETURN FLOW COMMENCES LATE SATURDAY/SUNDAY. THE HIGH CENTER WILL REMAIN SITUATED OVER THE EASTERN GULF THROUGH NEXT WEEK...WITH PWATS RETURNING TO AROUND 1.5 INCHES AS EARLY AS SUNDAY. AS UPPER DISTURBANCES TRAVERSE THE REGION IN NORTHWESTERLY FLOW...ISOLATED CONVECTION WILL BE POSSIBLE ALONG THE PERIPHERY OF THE SURFACE RIDGE. 00Z GUIDANCE INDICATES ISOLATED RAIN CHANCES WILL INITIALLY BE CONFINED TO NORTHERN SECTIONS OF THE CWA...WITH BETTER CHANCES ACROSS THE REMAINDER OF THE AREA BY WEDNESDAY. MEANWHILE DAYTIME HIGH TEMPS IN THE LOW TO MID 90S WILL MAKE A RETURN. WITH RESPECT TO FORECAST DETAILS...TEMPERED MEX POPS AND TENDED TOWARD ECMWF FOR LATE THIS WEEKEND AND EARLY NEXT WEEK. GIVEN THE INFLUENCE OF NWLY FLOW ALOFT...MORE THAN ONE ROUND OF PRECIPITATION WILL BE POSSIBLE IN THIS TIME PERIOD...BUT NOT PARTICULARLY CONFIDENT IN GOING AS HIGH AS THE GFS IS FOR EACH PERIOD AS IT IS DIFFICULT TO PIN DOWN A FAVORED TIME FRAME THIS FAR OUT. OTHERWISE...NO SIGNIFICANT ADJUSTMENTS WERE MADE TO MEX TEMPS DURING THE PERIOD. /DL/ && AVIATION...VFR CONDITIONS HAVE RESUMED ACROSS THE AREA WITH SKC ONGOING ACROSS TAF SITES. CONVECTION EXPECTED TO DEVELOP THIS AFTN AND PUSH GENERALLY E/SE ACROSS THE AREA. TIMING LOOKS TO BE AS EARLY AS 17Z. STORMS COULD BRING GUSTY WINDS AND HAIL ALONG WITH MVFR TO IFR VIS RESTRICTIONS. AFTER STORMS PASS(LIKELY AFTER 00-02Z)...VFR CONDITIONS EXPECTED TO PREVAIL FOR NEARLY ALL OF THE NIGHT PERIOD. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 94 69 88 66 / 62 30 48 73 MERIDIAN 95 68 89 67 / 48 25 33 69 VICKSBURG 93 69 87 61 / 59 31 56 71 HATTIESBURG 96 71 89 71 / 35 20 32 49 NATCHEZ 91 71 86 65 / 52 26 45 65 GREENVILLE 94 70 88 61 / 61 28 71 68 GREENWOOD 94 68 89 62 / 59 31 65 73 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/28/CME/DL
Hazardous weather outlook, May 30, 2:26 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 226 PM CDT WED MAY 30 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 311930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 226 PM CDT WED MAY 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT THROUGH THURSDAY NIGHT SEVERE STORMS WILL BE POSSIBLE TODAY AS A DISTURBANCE MOVING OUT OF SOUTHERN ARKANSAS COMBINES WITH A STALLED BOUNDARY. THE MAIN TIME FOR THIS SEVERE ACTIVITY WILL BE UNTIL 7 PM. THE MAIN RISK WILL BE FOR DAMAGING WIND GUSTS AND HAIL UP TO GOLF BALL SIZE. SEVERE STORMS WILL AGAIN BE POSSIBLE THURSDAY AFTERNOON INTO THURSDAY NIGHT AS A POTENT DISTURBANCE AND STRONG COLD FRONT MOVE THROUGH THE REGION. THE PRIMARY RISKS WILL BE DAMAGING WIND GUSTS AND QUARTER SIZED HAIL OR LARGER. ONE OR TWO TORNADOES CAN NOT BE RULED OUT FOR THURSDAY NIGHT AS WIND SHEAR INCREASES. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...ESPECIALLY WHERE STORMS MOVE REPEATEDLY OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN..FRIDAY THROUGH TUESDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED FOR THE PERIOD. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATER TODAY AND THURSDAY INTO THURSDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 17
In the hours before
Special weather statement, May 30, 12:39 PM CDT, 2 hours 21 minutes before
MSZ018-301810-
BOLIVAR MS-
1239 PM CDT WED MAY 30 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1239 PM CDT WED MAY 30 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF BENOIT AT
1240 PM CDT...MOVING NORTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHERN BOLIVAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3385 9084 3364 9073 3353 9110 3359 9115
3362 9114 3365 9119 3369 9122 3371 9117
3367 9111 3368 9104 3371 9107 3370 9112
3372 9114
TIME...MOT...LOC 1740Z 243DEG 18KT 3370 9092
JCSpecial weather statement, May 30, 12:41 PM CDT, 2 hours 19 minutes before
MSZ034-301810-
WASHINGTON MS-
1241 PM CDT WED MAY 30 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1241 PM CDT WED MAY 30 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER LELAND AT 1241 PM CDT...
MOVING NORTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN WASHINGTON COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3337 9076 3314 9095 3322 9109 3328 9105
3328 9108 3324 9110 3329 9114 3335 9114
3342 9106 3345 9106 3339 9112 3338 9116
3342 9117 3343 9113 3347 9112 3350 9117
3353 9109 3353 9077
TIME...MOT...LOC 1741Z 224DEG 9KT 3342 9093
JCSpecial weather statement, May 30, 1:34 PM CDT, 1 hour 26 minutes before
ARZ075-MSZ034-301915-
CHICOT AR-WASHINGTON MS-
134 PM CDT WED MAY 30 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
134 PM CDT WED MAY 30 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF GREENVILLE AT 135
PM CDT...MOVING EAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHERN WASHINGTON AND NORTHEASTERN CHICOT COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3332 9082 3327 9115 3352 9122 3353 9086
3353 9083
TIME...MOT...LOC 1835Z 257DEG 11KT 3338 9108
JCLocal storm report, May 30, 1:39 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
139 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL GREENVILLE 33.39N 91.05W
05/30/2012 E0.88 INCH WASHINGTON MS EMERGENCY MNGR
DIME TO NICKEL SIZE HAIL
&&
AWEBERSpecial weather statement, May 30, 1:41 PM CDT, 1 hour 19 minutes before
MSZ018-019-025-301920-
SUNFLOWER MS-LEFLORE MS-BOLIVAR MS-
141 PM CDT WED MAY 30 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
141 PM CDT WED MAY 30 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES EAST OF
RENOVA TO 4 MILES SOUTH OF INVERNESS AT 141 PM CDT...MOVING EAST AT
25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN SOUTHEASTERN BOLIVAR...WESTERN LEFLORE AND SUNFLOWER
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3381 9035 3331 9032 3331 9034 3328 9036
3328 9037 3324 9037 3324 9042 3327 9046
3333 9046 3333 9056 3327 9056 3327 9076
3379 9078
TIME...MOT...LOC 1841Z 273DEG 22KT 3377 9064 3329 9058
JCSpecial weather statement, May 30, 3:00 PM CDT, 0 minutes before
MSZ039-302045-
NOXUBEE MS-
300 PM CDT WED MAY 30 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT WED MAY 30 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 MPH WINDS WAS LOCATED 3 MILES NORTH OF GHOLSON AT 259 PM
CDT...MOVING NORTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN NOXUBEE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3300 8861 3300 8860 3293 8861 3293 8875
3293 8876 3292 8881 3308 8881 3304 8860
TIME...MOT...LOC 1959Z 235DEG 8KT 3299 8871
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 11:49 AM CDT | Special Weather Statement | JAN | Bolivar, Washington | 41 min |
| May 30, 12:39 PM CDT | Special Weather Statement | JAN | Bolivar | 31 min |
| May 30, 12:41 PM CDT | Special Weather Statement | JAN | Washington | 29 min |
| May 30, 12:46 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 59 min |
| May 30, 1:04 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 27 min |
| May 30, 1:34 PM CDT | Special Weather Statement | JAN | Washington | 41 min |
| May 30, 1:41 PM CDT | Special Weather Statement | JAN | Sunflower | 39 min |
| May 30, 1:46 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 44 min |
| May 30, 2:20 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sunflower | 55 min |
| May 30, 2:44 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore | 46 min |
| May 30, 2:54 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 66 min |
| May 30, 3:03 PM CDT | Flash Flood Warning | JAN | Washington | 61 min |
| May 30, 3:23 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 37 min |
| May 30, 3:27 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 63 min |
| May 30, 3:33 PM CDT | Special Weather Statement | JAN | Yazoo | 32 min |
| May 30, 3:39 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Yazoo | 51 min |
| May 30, 3:44 PM CDT | Flash Flood Warning | JAN | Holmes | 2 hr |
| May 30, 3:48 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Montgomery | 20 min |
| May 30, 3:52 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 23 min |
| May 30, 3:54 PM CDT | Special Weather Statement | JAN | Noxubee | 61 min |
| May 30, 3:55 PM CDT | Special Weather Statement | JAN | Kemper | 40 min |
| May 30, 3:55 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 50 min |
| May 30, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 43 min |
| May 30, 4:23 PM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey, Warren | 2 hr |
| May 30, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Oktibbeha, Winston | 49 min |
| May 30, 4:39 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 36 min |
| May 30, 4:53 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 67 min |
| May 30, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 48 min |
| May 30, 5:01 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 29 min |
| May 30, 5:22 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 113 min |
| May 30, 5:28 PM CDT | Flash Flood Warning | JAN | Warren | 2 hr |
| May 30, 5:29 PM CDT | Special Weather Statement | JAN | Simpson | 31 min |
| May 30, 5:43 PM CDT | Special Weather Statement | JAN | Lauderdale | 37 min |
| May 30, 5:56 PM CDT | Flash Flood Warning | JAN | Noxubee, Oktibbeha, Winston | 2 hr |
| May 30, 6:04 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 23 min |
| May 30, 6:08 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln, Simpson | 42 min |
| May 30, 6:27 PM CDT | Special Weather Statement | JAN | Lauderdale | 38 min |
| May 30, 6:47 PM CDT | Flash Flood Warning | JAN | Lauderdale | 88 min |
| May 30, 4:30 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Franklin | 17 min |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.